Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Is it safe to take Thytrophin PMG?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2325 Questions
I have hashimoto's thyroiditis and I have symptoms of both hyper and hypothyroidism. My lab levels are normal other than having elevated thyroid antibodies. My chiropractor prescribed me thytrophin pmg which is supposed to help with both hypo and hyper thyroidism by neutralizing the antibody attack. Is it safe for me to start 1 tablet a day and see if it works. I also take 20 mg of fluoxetine. I would like to try it because I really want to see if it would work for me and everything on the web says it's safe but I want to make sure it can't hurt?
Posted Thu, 19 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sumit Bhatti 57 minutes later
Dear Lvanheijningen,

Thank you for your query.

1. Hashimoto's thyroiditis is the most common cause of thyroiditis. However there are other causes and types. You should consult an endocrinologist. An FNAC (Fine Needle Aspiration Cytology), or a Thyroid Scan, may be done in addition to thyroid antibodies to confirm the diagnosis.

2. You may need other medication in addition to Thytrophin PMG. These include thyroxine, anti-inflammatory agents, steroids or beta blockers. these should only be taken under medical supervision.

3. The hypothyroidism caused by thyroiditis (initially sub-clinical) is often misdiagnosed as an anxiety disorder. You may be on fluoxitine because of this condition.

4. Seven years is a surprisingly long time between diagnosis and persisting symptoms. You should consult an endocrinologist as soon as possible.

5. Meanwhile, it is safe for you to have Thytrophin PMG with Fluoxitine because Thytrophin PMG is a dietary supplement and does not contain thyroxine.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor